Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


To dream or not to dream
Nov 9, 2004

My son is HIV + 1 1/2 years. He is physically and mentally doing great. He is on sustiva and combivir. Eventhough he doesn't fall into the category of starting meds his dr. started him as an hit them hard early. Anyway, he has been telling me about some very bad nightmares that he has been having for the past 2 weeks, so vivid and so gruesome. He dreams of his legs being chopped off and worse. However, he says his waking hours are wonderful, he feels calm and happy and that he can't understand why he is having such horrible nightmares. He doesn't attribute it to the Sustive b/c he has been on it for over a year and a half. Everything else is fine - could this be a possible side effect of the medication? Thanks you in advance.

Response from Dr. Henry

Sustiva can cause vivid dreams which may be more frequent with high levels in the blood. Taking more food/fats with Sustiva can increase the levels. Switching to AM dosing helps some patients. There are often other HIV drugs than could be used instead of Sustiva if that is determined to be a likely cause of the dreams he is reporting. KH



Previous
Oppourtunist infection
Next
re: politics aside

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement